The Dreamer of a Thousand Names for Starlight (cloudtrader) wrote,
The Dreamer of a Thousand Names for Starlight
cloudtrader

Do you know how to use an epipen?

Saturday evening, inkwraith found me passed out on the staircase in my house after dinner. Right after we'd finished eating I'd started to feel sick, like indigestion, so I was getting PeptoBismal from upstairs. She and Mark found me and dragged me down the stairs to the landing, where I sat up. I was feeling woozy/dizzy and hot, but I was breaking out in a cold sweat. Then I passed out again and Mark called the ambulance. They arrived and found my heartbeat to be very low and my blood pressure tanked. They stood me up, and I felt dizzy and almost passed out again, so they took me to the ambulance. In the ambulance, the paramedic first noticed a rash on my chest, then my arm. Suddenly, I had full-body hives and was having trouble breathing. The paramedic started treatment for anaphylaxsis with epinephrine and benadryl. I instantly had the worst headache of my life -- it felt like my cranium had been blown apart. My muscles were spasming; I couldn't control them and I was having severe anxiety. It was altogether scary. After a few hours in the hospital, they released me.

As of right now, the doctors don't know why I went into anaphylactic shock or what caused it. I get to carry around an epipen now, though. Don't I feel special?
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic
  • 9 comments